Alert archive / West Virginia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 113, NWS Charleston, WV

June 2, 2019Lawrence County, Ohio; Cabell County, Wayne County, West Virginia; Boyd County, Greenup County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Jun 2, 2019, 1:26 PM EDT for Lawrence County, Ohio; Cabell County, Wayne County, West Virginia; Boyd County, Greenup County, Kentucky. It was in force for 49 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2019, 1:26 PM EDT (17:26 UTC)
Expired
Jun 2, 2019, 2:15 PM EDT
In force
49 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Boyd County, KY, Greenup County, KY, Lawrence County, OH, Cabell County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 77 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 1:32 PM EDTHAIL 0.88Coal Grove, OHVIA TWITTER WITH PICTURE
Jun 2, 1:54 PM EDTTSTM WND DMG1 Nne Sheridan, OHTREE AND POWER LINES DOWN ALONG COUNTY ROAD 56.
Jun 2, 2:04 PM EDTTSTM WND DMGSouth Point, OHTREE DOWN ALONG ROSE STREET.
Jun 2, 2:04 PM EDTTSTM WND DMGSouth Point, OHSEVERAL AWNINGS AND CAR PORTS DAMAGED ON 3RD STREET AND ON BRUBAKER DRIVE. ALSO NOTED MULTIPLE TREES DAMAGED IN THE AREA. TIME ESTIMATED FROM RADAR.
Jun 2, 2:04 PM EDTHAIL 1.75South Point, OH
Jun 2, 2:05 PM EDTHAIL 12 Wsw Huntington, WVCORRECTS TIME FOR PREVIOUS HAIL REPORT FROM 2 WSW HUNTINGTON. HAIL SIZE OF A QUARTER WAS REPORTED AT A MUSEUM IN HUNTINGTON.
Jun 2, 2:08 PM EDTHAIL 0.75Huntington, WV
Jun 2, 2:14 PM EDTHAIL 0.75Chesapeake, OHSTARTED AS PEA SIZE BUT SOME HAIL STONES UP TO 3/4
Jun 2, 2:15 PM EDTHAIL 1Gaylersville, WVVIA FACEBOOK PRIVATE MESSAGE.
Jun 2, 2:20 PM EDTHAIL 1.25Harveytown, WVVIA FACEBOOK PRIVATE MESSAGE WITH PICTURE
Jun 2, 2:24 PM EDTHAIL 1.252 Sse Huntington, WVVIA TWITTER WITH PHOTO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 12:53 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

815 
WUUS51 KRLX 021726
SVRRLX
KYC019-089-OHC087-WVC011-099-021815-
/O.NEW.KRLX.SV.W.0113.190602T1726Z-190602T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
126 PM EDT Sun Jun 2 2019

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Northeastern Boyd County in northeastern Kentucky...
  East central Greenup County in northeastern Kentucky...
  Southern Lawrence County in southeastern Ohio...
  Central Cabell County in central West Virginia...
  North central Wayne County in western West Virginia...

* Until 215 PM EDT.

* At 126 PM EDT, a severe thunderstorm was located over Ironton,
  moving southeast at 25 mph.

  HAZARD...65 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Huntington, Ashland, Ironton, Coal Grove, Chesapeake, Proctorville,
  Lake Vesuvius, Barboursville, Kenova, Catlettsburg, Ceredo,
  Flatwoods, South Point, Russell, Raceland, Worthington, Burlington,
  Wurtland, Bellefonte and Westwood.

This includes Interstate 64 in West Virginia between mile markers 2
and 18.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3855 8280 3863 8266 3853 8215 3830 8243
TIME...MOT...LOC 1726Z 294DEG 20KT 3856 8264 

HAIL...1.25IN
WIND...60MPH
 
$$

26
1 follow-up statement
213 
WWUS51 KRLX 021743
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
143 PM EDT Sun Jun 2 2019

KYC019-089-OHC087-WVC011-099-021815-
/O.CON.KRLX.SV.W.0113.000000T0000Z-190602T1815Z/
Boyd KY-Greenup KY-Lawrence OH-Cabell WV-Wayne WV-
143 PM EDT Sun Jun 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHEASTERN BOYD...EAST CENTRAL GREENUP...SOUTHEASTERN
LAWRENCE...CENTRAL CABELL AND NORTH CENTRAL WAYNE COUNTIES...

At 143 PM EDT, a severe thunderstorm was located near Coal Grove,
moving southeast at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Huntington, Ashland, Ironton, Coal Grove, Chesapeake, Proctorville,
Barboursville, Kenova, Catlettsburg, Ceredo, Flatwoods, South Point,
Russell, Burlington, Bellefonte, Westwood, Athalia, Lavalette,
Scottown and Pea Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3851 8274 3861 8257 3853 8215 3830 8243
TIME...MOT...LOC 1743Z 294DEG 20KT 3852 8253 

HAIL...1.50IN
WIND...60MPH
 
$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:03 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 2, 12:03 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1203 PM EDT Sun Jun 2 2019

.SYNOPSIS...
More showers/storms Sunday with cold front. Next work week
starts dry and cooler, then a warm trend and unsettled weather
returns for the second half of the work week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1200 PM Sunday...

Today's forecast remains on track with the exception of a few
showers that have popped up across the north central WV
mountains. Visible satellite is just now showing convective
initiation across southeast Ohio, so expect showers and storms
to develop rapidly in the coming 2-3 hours.

As of 900 AM Sunday...

Added PoP's this morning in the mountains with redevelopment
along the remnant outflow boundary. The rest of the forecast
remains on track. Taking a closer look at severe threat today,
still looking at good instability and marginal shear, and SPC
continues the marginal risk for damaging wind gusts east of the
Ohio River today. As of the 13Z update, the SPC has expanded
slight risk to include most of southern and central West
Virginia. This roughly coincides with frontal passage during
the afternoon, when diurnal heating will kick off convection.
The main limiting factors will be weak low- to mid- level lapse
rates ahead of the wave due to warm advection, and dry air
aloft. While parcel moisture won't be an issue with ample low-
level moisture, dry entrainment could ultimately impact the
longevity and coverage of stronger storms.

As of 200 AM Sunday...

Convection from thunderstorms that developed across the midwest
earlier this evening continues across the area tonight. Some of
these storms could end up producing strong to low end severe
wind gusts. Columbus radar shows over 40 kts just off the
surface, and overall trend of storms has been weakening, so at
this point, just anticipate SPS, but will continue to monitor.

Frontal boundary still to the west, across central/northeast
Indiana stretching southwest. Still expecting convection to pick
back up again by early this afternoon as the front approaches,
and eventually sweeps across the area. Overall threat for severe
is low, but cant be completely ruled out, as some storms could
become organized with 30-40kts bulk shear and good instability.
Deep unidirectional flow noted in soundings, with organized line
segments and damaging winds the primary threat. The entire CWA
east of the Ohio river is in a marginal risk for today.

Tonight, high pressure will gradually start to build in behind
the departing front, with a quick clearing trend towards
morning.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 400 AM Sunday...

Strong surface high pressure remains in control with mostly
clear skies, a gradual warming trend and dry conditions through
Tuesday. Light southwest low level flow from the southwest will
keep warming trend Tuesday night. A cold front approaches from
the north on Wednesday increasing our chances for showers and
thunderstorms.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 400 AM Sunday...

The weather remains active Wednesday night through the weekend
as a cold front approaches from the north, to become stationary
oriented from west to east by early Thursday. This front is
expected oscillate south to north remain overhead over the
weekend.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
As of 630 AM Sunday...

Overall, VFR conditions with light surface winds for much of the
night. However, showers and thunderstorms, across northern WV
continue to move east across the area, affecting TAF sites KCKB
and KEKN this morning before 14Z. Expect brief MVFR conditions
in vicinity of these storms.

Otherwise, brief break in the convection until an increase in
coverage particularly after 16Z-18Z, with brief gusty winds,
and MVFR/IFR conditions in vicinity of storms. In addition,
winds will increase and become gusty at times on Sunday, with
gusts in the teens to 20 kts. Coverage of convection will
gradually decrease after 00Z Monday, with MVFR cigs in its wake.
However, gradual improvement to VFR area wide is expected
overnight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of showers and storms and associated
restrictions may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H
BKW CONSISTENCY  H    H    H    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  H    H    H    H    H    M    M    M    M    M    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    M    H    M    M    M    M    M    M

AFTER 18Z MONDAY...
Local IFR possible in post rain fog/stratus Sunday night into
early Monday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/SL
NEAR TERM...SL/MC
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...SL
Hazardous weather outlook, Jun 2, 1:19 PM EDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
119 PM EDT Sun Jun 2 2019

VAZ003-004-031730-
Dickenson-Buchanan-
119 PM EDT Sun Jun 2 2019

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms are expected across the area today. Brief
heavy downpours and gusty winds are possible with any storms. These
storms could also produce localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ067-075-076-083>087-WVZ005>011-013>020-024>034-039-040-515>522-
031730-
Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-
Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-
119 PM EDT Sun Jun 2 2019

...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio
and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is potential for scattered severe thunderstorms today with
damaging wind gusts, small hail and lightning as the primary threats.
These storms could also produce localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-031730-
Greenup-Carter-Boyd-Lawrence KY-
119 PM EDT Sun Jun 2 2019

This Hazardous Weather Outlook is for northeast Kentucky.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for isolated strong to severe thunderstorms
on Sunday. These storms could also produce localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ523>526-031730-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
119 PM EDT Sun Jun 2 2019

...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is potential for scattered severe thunderstorms today with
damaging wind gusts, small hail and lightning as the primary
threats. These storms could also produce localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Frost is possible in the better sheltered mountain valleys Monday
night into Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-031730-
Perry-
119 PM EDT Sun Jun 2 2019

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms are expected across the area today. Brief
heavy downpours and gusty winds are possible with any storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jun 2, 12:55 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
1255 PM EDT Sun Jun 2 2019

WVZ031-032-040-021745-
Barbour-Harrison-Taylor-
1255 PM EDT Sun Jun 2 2019

...A STRONG THUNDERSTORM WILL AFFECT WESTERN TAYLOR...NORTHWESTERN
BARBOUR AND CENTRAL HARRISON COUNTIES...

At 1255 PM EDT, a strong thunderstorm was located near Clarksburg,
moving east at 25 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.

Locations impacted include...
Clarksburg, Grafton, Philippi, Bridgeport, Shinnston, Stonewood,
Nutter Fort, Lumberport, Anmoore, West Milford, Lost Creek,
Flemington, Valley Falls, Rosemont, Wolf Summit, Meadland, Tygart
Lake State Park, McGee, Galloway and Meadowbrook.

This includes the following highways...
 Interstate 79 between mile markers 110 and 128.
 Route 50 in West Virginia between mile markers 70 and 82.

LAT...LON 3939 8009 3940 8003 3910 8002 3918 8048
      3936 8050 3941 8023 3939 8020 3941 8011
TIME...MOT...LOC 1655Z 267DEG 24KT 3928 8041

26
Special weather statement, Jun 2, 12:57 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
1257 PM EDT Sun Jun 2 2019

KYZ101-103-OHZ086-087-021745-
Boyd-Greenup-Gallia-Lawrence-
1257 PM EDT Sun Jun 2 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOYD...NORTHEASTERN
GREENUP...SOUTH CENTRAL GALLIA AND LAWRENCE COUNTIES...

At 1257 PM EDT, a strong thunderstorm was located near Wheelersburg,
moving southeast at 20 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.

Locations impacted include...
Huntington, Ashland, Ironton, Coal Grove, Lake Vesuvius, Kenova,
Catlettsburg, Ceredo, Franklin Furnace, Flatwoods, South Point,
Russell, Vernon, Waterloo, Raceland, Worthington, Burlington,
Wurtland, Bellefonte and Aid.

LAT...LON 3868 8287 3864 8286 3865 8277 3868 8276
      3868 8270 3875 8270 3875 8266 3876 8266
      3866 8229 3841 8249 3840 8253 3840 8257
      3842 8260 3857 8281 3860 8274 3864 8277
      3861 8285 3864 8290
TIME...MOT...LOC 1657Z 300DEG 17KT 3869 8277

26
Special weather statement, Jun 2, 12:58 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
1258 PM EDT Sun Jun 2 2019

OHZ083-084-021745-
Jackson-Vinton-
1258 PM EDT Sun Jun 2 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN JACKSON AND VINTON
COUNTIES...

At 1258 PM EDT, a strong thunderstorm was located 9 miles west of
Mcarthur, moving southeast at 20 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.

Locations impacted include...
Jackson, Wellston, Mcarthur, Hamden, Coalton, Zaleski, Allensville,
Creola, Eagle Mills, Radcliffe and Byer.

LAT...LON 3917 8279 3917 8277 3931 8275 3937 8269
      3936 8264 3937 8263 3937 8261 3926 8226
      3920 8227 3920 8231 3915 8231 3893 8255
      3912 8279
TIME...MOT...LOC 1658Z 300DEG 17KT 3928 8265

26
Special weather statement, Jun 2, 1:02 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
102 PM EDT Sun Jun 2 2019

KYZ101-102-021745-
Greenup-Carter-
102 PM EDT Sun Jun 2 2019

...A STRONG THUNDERSTORM WILL AFFECT GREENUP AND CARTER COUNTIES...

At 102 PM EDT, a strong thunderstorm was located 7 miles southwest of
Letitia, or 14 miles north of Carter Caves State Park, moving
southeast at 20 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.

Locations impacted include...
Grayson, Olive Hill, Grayson Lake State Park, Carter Caves State
Park, Greenup, Load, Gesling, Greenbo Lake, Oldtown, Naples, Carter,
Flatwoods, Russell, Raceland, Wurtland, Grahn, Hopewell, Brushart,
Hitchins and Warnock.

This includes Interstate 64 in Kentucky between mile markers 156 and
178.

LAT...LON 3843 8323 3847 8319 3849 8319 3854 8314
      3855 8310 3859 8307 3863 8307 3853 8270
      3840 8281 3817 8296 3818 8299 3820 8301
      3820 8304 3818 8305 3822 8308 3823 8312
      3835 8324
TIME...MOT...LOC 1702Z 300DEG 17KT 3858 8313

26
Special weather statement, Jun 2, 1:18 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
118 PM EDT Sun Jun 2 2019

OHZ085-WVZ008-009-017-021800-
Meigs-Jackson-Wirt-Wood-
118 PM EDT Sun Jun 2 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MEIGS...WIRT...
NORTHEASTERN JACKSON AND WOOD COUNTIES...

At 118 PM EDT, a strong thunderstorm was located near Forked Run
State Park, moving east at 20 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.

Locations impacted include...
Parkersburg, Elizabeth, Forked Run State Park, Mineralwells, Lubeck,
Washington, Portland, Cherry, Peewee, Belleville, Reedsville, Walker,
Palestine, Lucille, Freeport, Davisville, Greencastle, Creston,
Morristown and Rockport.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 151 and 176.
 Route 50 in West Virginia between mile markers 7 and 21.

LAT...LON 3930 8131 3921 8130 3918 8130 3915 8133
      3913 8130 3913 8129 3894 8126 3893 8127
      3899 8178 3918 8183 3918 8176 3922 8172
      3923 8169 3931 8133
TIME...MOT...LOC 1718Z 256DEG 17KT 3907 8171

26
Special weather statement, Jun 2, 1:20 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Charleston WV
120 PM EDT Sun Jun 2 2019

OHZ075-076-085-021800-
Washington-Athens-Meigs-
120 PM EDT Sun Jun 2 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MEIGS...
SOUTHWESTERN WASHINGTON AND SOUTHEASTERN ATHENS COUNTIES...

At 120 PM EDT, a strong thunderstorm was located near Athens, moving
southeast at 25 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.

Locations impacted include...
Athens, Coolville, Forked Run State Park, Tuppers Plains, Amesville,
Stroud Run State Park and Little Hocking.

LAT...LON 3935 8161 3928 8166 3927 8169 3926 8170
      3924 8169 3922 8170 3922 8172 3919 8174
      3918 8176 3916 8175 3910 8179 3932 8213
      3941 8203
TIME...MOT...LOC 1720Z 294DEG 20KT 3934 8203

26

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:57 PM EDTSpecial Weather StatementRLXLawrence48 min
Jun 2, 12:58 PM EDTSpecial Weather StatementRLXJackson, Vinton47 min
Jun 2, 1:20 PM EDTSpecial Weather StatementRLXAthens40 min
Jun 2, 1:38 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence52 min
Jun 2, 2:11 PM EDTSevere Thunderstorm WarningRLXLawrence49 min
Jun 2, 2:17 PM EDTFlash Flood WarningRLXLawrence3 hr
Jun 2, 2:49 PM EDTSpecial Weather StatementRLXGallia41 min
Jun 2, 3:52 PM EDTSpecial Weather StatementRLXLawrence23 min
Jun 2, 3:57 PM EDTSpecial Weather StatementRLXLawrence18 min
Jun 2, 12:55 PM EDTSpecial Weather StatementRLXHarrison, Taylor50 min
Jun 2, 1:18 PM EDTSpecial Weather StatementRLXWirt, Wood42 min
Jun 2, 1:28 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Ritchie, Roane, Wirt, Wood47 min
Jun 2, 1:39 PM EDTSpecial Weather StatementRLXBarbour36 min
Jun 2, 1:45 PM EDTSpecial Weather StatementRLXDoddridge, Harrison, Lewis45 min
Jun 2, 2:18 PM EDTSpecial Weather StatementRLXJackson57 min
Jun 2, 2:24 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer, Roane, Wirt51 min
Jun 2, 2:32 PM EDTSevere Thunderstorm WarningRLXJackson, Roane25 min
Jun 2, 2:42 PM EDTSevere Thunderstorm WarningRLXLincoln, Wayne48 min
Jun 2, 2:42 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne19 min
Jun 2, 3:03 PM EDTSpecial Weather StatementRLXLincoln27 min
Jun 2, 3:09 PM EDTSpecial Weather StatementRLXBarbour36 min
Jun 2, 3:13 PM EDTSpecial Weather StatementRLXBraxton32 min
Jun 2, 3:16 PM EDTSpecial Weather StatementRLXCalhoun14 min
Jun 2, 3:28 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Wayne32 min
Jun 2, 3:48 PM EDTSpecial Weather StatementRLXBoone27 min
Jun 2, 3:49 PM EDTSpecial Weather StatementRLXJackson26 min
Jun 2, 4:03 PM EDTSpecial Weather StatementRLXWebster27 min
Jun 2, 4:08 PM EDTSpecial Weather StatementRLXBraxton37 min
Jun 2, 4:11 PM EDTSevere Thunderstorm WarningRLXMcDowell34 min
Jun 2, 4:18 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster27 min
Jun 2, 4:26 PM EDTSpecial Weather StatementRLXLogan, Mingo, Wyoming34 min
Jun 2, 4:41 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster34 min
Jun 2, 4:52 PM EDTSpecial Weather StatementRLXClay, Webster23 min
Jun 2, 5:03 PM EDTSpecial Weather StatementRLXMingo, Wyoming27 min
Jun 2, 5:24 PM EDTSpecial Weather StatementRLXNicholas36 min
Jun 2, 5:59 PM EDTSpecial Weather StatementRLXMcDowell31 min
Jun 2, 6:01 PM EDTSpecial Weather StatementRLXPocahontas29 min
Jun 2, 6:18 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne27 min
Jun 2, 6:28 PM EDTSevere Thunderstorm WarningRLXPocahontas17 min
Jun 2, 6:33 PM EDTSpecial Weather StatementRLXMcDowell12 min
Jun 2, 6:43 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo32 min
Jun 2, 7:09 PM EDTSpecial Weather StatementRLXMingo36 min
Jun 2, 7:44 PM EDTSpecial Weather StatementRLXMcDowell31 min
Jun 2, 1:02 PM EDTSpecial Weather StatementRLXCarter, Greenup43 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2019Severe Thunderstorm Warnings in Kentucky, 2019Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.